Alert archive / Tennessee / Areal Flood Warnings in 2016

Areal Flood Warning 7, NWS Nashville, TN

July 16, 2016Giles County, Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this areal flood warning at Jul 16, 2016, 12:56 PM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2016, 12:56 PM CDT (17:56 UTC)
Expired
Jul 16, 2016, 4:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Giles County, TN, Lawrence County, TN, Wayne County, TN

The radar

The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
891 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this areal flood warning went out at Jul 16, 12:37 PM CDT, 19 minutes earlier.

Area forecast discussion, Jul 16, 12:37 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1237 PM CDT SAT JUL 16 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Some showers and a few strikes of lightning associated with weak
mid level trough axis continue to work across the I-65 cooridor.
This activity has shown a general weakening trend. Further east
isolated to scattered thunderstorms have developed over the
plateau. Morning OHX sounding showed 1100 J/KG of MLCAPE with 30
kts of EBS. Mid level flow is expected to flatten out this
afternoon decreasing upper level support for storms. However,
1000-1500 J/KG of MLCAPE will remain with some residual outflow
boundaries across the area. This spells out isolated to scattered
showers and storms. Clouds over Middle TN are currently mostly
cloudy with clearing west of the Tennessee River. Clouds could
thin out some this afternoon which will allow temperatures to
climb into the upper 80s for most locations. Overall the forecast
package looks on track. No major changes were made.

&&

.AVIATION...
18Z TAF DISCUSSION.

CSV is currently dealing with some showers and storms around the
terminal. VIS has been reduced to as low at 1/2 SM during the
heaviest downpours. This activity is expected to continue over the
next hour or so. The other terminals are much quieter with VFR
conditions. Don't expect a whole lot of coverage in showers and
storms for BNA and CKV and is not worth a mention in a line of the
TAFs. Fog could become an issue tonight particularly at CKV and
CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......10/Reagan
AVIATION........10/Reagan
Hazardous weather outlook, Jul 16, 5:03 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT JUL 16 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-171015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:18 PM CDTSpecial Weather StatementOHXWayne42 min
Jul 15, 10:56 PM CDTAreal Flood AdvisoryOHXPerry, Wayne3 hr
Jul 15, 11:08 PM CDTSpecial Weather StatementOHXWayne52 min
Jul 16, 6:43 AM CDTSpecial Weather StatementOHXRobertson47 min
Jul 16, 12:20 PM CDTAreal Flood WarningOHXCumberland3 hr
Jul 16, 2:10 PM CDTFlash Flood WarningOHXPutnam2 hr
Jul 16, 2:39 PM CDTSpecial Weather StatementOHXMarshall51 min
Jul 16, 3:06 PM CDTSpecial Weather StatementOHXMarshall24 min
Jul 16, 3:18 PM CDTAreal Flood AdvisoryOHXMaury117 min

Nearby

Areal Flood Warnings in Tennessee, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.